Question: All praise be to Allaah Alone, and peace and blessings be upon the Last of the Prophets. To proceed:
The Permanent Committee for Scholarly Research and Ifta’ has viewed the Fatwa that His Eminence, the Grand Muftee, has received from His Eminence the Chairman of Faifa Organization Center: Muhammad ibn `Alee Al-Faifee, under no. 97, dated 16/6/1419 A.H., that was transferred to the Committee from the Secretariat General of the Council of Senior Scholars, under no. 3825, dated 21/6/1419 A.H. His Eminence required the consideration of the Fatwa request that was presented to him by a questioner, to which was attached his letter that reads as follows: To the respected Chairman of Faifa Organization Center, Al-salaamu `alaykum wa rahmatullaah wa barakaatuh (May Allah’s Peace, Mercy, and Blessings be upon you). I present this letter to you so as to tell you that I have a daughter who is 18 years old, and she has a psychological disease. She did not fast 12 days in Ramadaan, 1418 A.H., and whenever she fasted, she had her menstrual period again. Please send my question to the responsible authorities. May Allaah Grant you success. Al-salaamu `alaykum wa rahmatullaah wa barakaatuh.
Answer: After studying the Fatwaa request, the Committee replied that this woman must start compensating for the days that she missed last Ramadaan, by assuming that the duration of her menstruation is the same as the duration that she was used to before the disturbance of her menstruation; so she must spend this period without fasting or offering Salaah (Prayer), and without having sexual intercourse with her husband, if she is married… read more here.
Question: My wife observed Sawm (Fast) during the recommended six days in Shawwaal. During these days, she noticed some vaginal bleeding, but not menstrual blood. This blood she notices resulted from taking contraceptive pills. Is her Sawm permissible in this case? Please advise us on this question.
Answer: If your wife experienced vaginal bleeding on days outside her regular menstrual period, which does not have the characteristics of menstrual blood, then most probably it was irregular bleeding that is caused by taking the contraceptive pills. This blood falls under the same ruling as Istihaadah (abnormal vaginal bleeding outside the menstrual or post-partum period)… read more here.
Question: I use contraceptive pills especially in Ramadaan in order to maintain the state of Tahaarah (ritual purity) during Ramadaan. Having taken them only in the middle of the month of Sha`baan, my menstrual period started at the beginning of Ramadaan and lasted for six days after which I performed post-menstruation Ghusl (full ritual bath) so that I can resume the state of Tahaarah and observe Sawm (Fast) for the remainder of Ramadaan. To my surprise, two days later I noticed some blood drops and secretions that are different in color and texture form menstrual blood. Please, be informed that I have an intrauterine device and that I kept observing Sawm even during the days when the blood drops were seen. Should I make up for these days?
Answer: If the matter is as you have mentioned, your Sawm and Salaah (Prayer) are valid. As for the blood drops and secretions you noticed after your menstruation is over, these are not of your menstruation blood. However, under such a condition, you should perform Wudoo’ (ablution) for each Salaah as the case with Istihaadah (abnormal vaginal bleeding outside the menstrual or post-partum period) and urinary incontinence… read more here.
Question: My wife uses contraceptive pills. During the month of Ramadaan this year, she continued taking the pills until the end of the month, as she did not wish to break her fast. Should she make up for the days of her regular menstrual period? In fact, she remained clear from the menses for the whole month, and her monthly period appeared only four days after Ramadaan. Has she to make up for the days she would have her period, and in which she did not break fast?
Answer: If the case is as you mentioned, that your wife did not menstruate during the days of Ramadaan because of using contraceptive pills, then she need not make up for these days… read more here.